Skip to main content Accessibility help

Elliptic Springer theory

  • David Ben-Zvi (a1) and David Nadler (a2)


We introduce an elliptic version of the Grothendieck–Springer sheaf and establish elliptic analogues of the basic results of Springer theory. From a geometric perspective, our constructions specialize geometric Eisenstein series to the resolution of degree-zero, semistable $G$ -bundles by degree-zero $B$ -bundles over an elliptic curve $E$ . From a representation theory perspective, they produce a full embedding of representations of the elliptic or double affine Weyl group into perverse sheaves with nilpotent characteristic variety on the moduli of $G$ -bundles over $E$ . The resulting objects are principal series examples of elliptic character sheaves, objects expected to play the role of character sheaves for loop groups.



Hide All
[AG15]Arinkin, D. and Gaitsgory, D., Singular support of coherent sheaves and the geometric Langlands conjecture, Selecta Math. (N.S.) 21 (2015), 1199.
[Ati57]Atiyah, M., Vector bundles over an elliptic curve, Proc. Lond. Math. Soc. (3) 7 (1957), 414452.
[BG96]Baranovsky, V. and Ginzburg, V., Conjugacy classes in loop groups and G-bundles on elliptic curves, Int. Math. Res. Not. IMRN 15 (1996), 734751.
[BN09]Ben-Zvi, D. and Nadler, D., The character theory of a complex group, Preprint (2009),arXiv:0904.1247.
[BNP13]Ben-Zvi, D., Nadler, D. and Preygel, A., A spectral incarnation of affine character sheaves, Preprint (2013), arXiv:1312.7163.
[BN08]Ben-Zvi, D. and Nevins, T., From solitons to many-body systems, Pure Appl. Math. Q. 4 (2008), Special Issue: in honor of Fedor Bogomolov, Part 1, 319–361.
[Bez06]Bezrukavnikov, R., Noncommutative counterparts of the Springer resolution, in International Congress of Mathematicians, vol. II (European Mathematical Society, Zürich, 2006), 11191144.
[Bez12]Bezrukavnikov, R., On two geometric realizations of an affine Hecke algebra, Preprint (2012),arXiv:1209.0403.
[BM81]Borho, W. and MacPherson, R., Représentations des groupes de Weyl et homologie d’intersection pour les variétés nilpotentes, C. R. Acad. Sci. Paris Sér. I Math. 292 (1981), 707710.
[BG02]Braverman, A. and Gaitsgory, D., Geometric Eisenstein series, Invent. Math. 150 (2002), 287384.
[CG97]Chriss, N. and Ginzburg, V., Representation theory and complex geometry (Birkhäuser, Boston, 1997).
[DM09]de Cataldo, M. A. and Migliorini, L., The decomposition theorem, perverse sheaves and the topology of algebraic maps, Bull. Amer. Math. Soc. (N.S.) 4 (2009), 535633.
[EFK95]Etingof, P., Frenkel, I. and Kirillov , A. Jr, Spherical functions on affine Lie groups, Duke Math. J. 80 (1995), 5990.
[FM98]Friedman, R. and Morgan, J., Principal G-bundles over elliptic curves, Math. Res. Lett. 5 (1998), 97118.
[FMW97]Friedman, R., Morgan, J. and Witten, E., Vector bundles and F theory, Comm. Math. Phys. 187 (1997), 679743.
[Gin83]Ginzburg, V., Intégrales sur les orbites nilpotentes et représentations des groupes de Weyl, C. R. Acad. Sci. Paris Sèr. I Math. 296 (1983), 249252.
[Gin89]Ginzburg, V., Admissible modules on a symmetric space, in Orbites unipotentes et représentations, III, Astérisque, vol. 173–174 (Société Mathématique de France, Paris, 1989), 9–10, 199–255.
[Gin12]Ginzburg, V., Isospectral commuting variety, the Harish-Chandra D-module, and principal nilpotent pairs, Duke Math. J. 161 (2012), 20232111.
[Gun13]Gunningham, S., Categorified harmonic analysis on complex reductive groups, PhD thesis, Northwestern University (2013).
[HK84]Hotta, R. and Kashiwara, M., The invariant holonomic system on a semisimple Lie algebra, Invent. Math. 75 (1984), 327358.
[KL80]Kazhdan, D. and Lusztig, G., A topological approach to Springer’s representations, Adv. Math. 38 (1980), 222228.
[KL87]Kazhdan, D. and Lusztig, G., Proof of the Deligne-Langlands conjecture for Hecke algebras, Invent. Math. 87 (1987), 153215.
[Las98]Laszlo, Y., About G-bundles over elliptic curves, Ann. Inst. Fourier (Grenoble) 48 (1998), 413424.
[Lau88]Laumon, G., Faisceaux automorphes liés aux séries d’Eisenstein, in Automorphic forms, Shimura varieties, and L-functions, Vol. I (Ann Arbor, MI, 1988), Perspectives in Mathematics vol. 10 (Academic Press, Boston, 1990), 227281.
[Lus81]Lusztig, G., Green polynomials and singularities of unipotent classes, Adv. Math. 42 (1981), 169178.
[Lus85]Lusztig, G., Character sheaves I, Adv. Math. 56 (1985), 193237.
[MV88]Mirković, I. and Vilonen, K., Characteristic varieties of character sheaves, Invent. Math. 93 (1988), 405418.
[Nad11]Nadler, D., Springer theory via the Hitchin fibration, Compositio Math. 147 (2011), 16351670.
[Ngô10]Ngô, B. C., Le lemme fondamental pour les algèbres de Lie, Publ. Math. Inst. Hautes Études Sci. 111 (2010), 1169.
[Ram75]Ramanathan, A., Stable principal bundles on a compact Rieman surface, Math. Ann. 213 (1975), 129152.
[Ram96]Ramanathan, A., Moduli for principal bundles over algebraic curves, I and II, Proc. Indian Acad. Sci. Math. Sci. 106 (1996), 301328; 421–449.
[Rid13]Rider, L., Formality for the nilpotent cone and a derived Springer correspondence, Adv. Math. 235 (2013), 208236.
[Sch11]Schiffmann, O., Spherical Hall algebras of curves and Harder-Narasimhan stratas, J. Korean Math. Soc. 48 (2011), 953967.
[Sch12]Schiffmann, O., On the Hall algebra of an elliptic curve, II, Duke Math. J. 161 (2012), 17111750.
[SV11]Schiffmann, O. and Vasserot, E., The elliptic Hall algebra, Cherednik Hecke algebras and Macdonald polynomials, Compositio Math. 147 (2011), 188234.
[SV12]Schiffmann, O. and Vasserot, E., Hall algebras of curves, commuting varieties and Langlands duality, Math. Ann. 353 (2012), 13991451.
[SV13]Schiffmann, O. and Vasserot, E., The elliptic Hall algebra and the equivariant K-theory of the Hilbert scheme of A2, Duke Math. J. 162 (2013), 279366.
[Spr76]Springer, T. A., Trigonometric sums, Green functions of finite groups and representations of Weyl groups, Invent. Math. 36 (1976), 173207.
[Spr78]Springer, T. A., A construction of representations of Weyl groups, Invent. Math. 44 (1978), 279293.
[Spr82]Springer, T. A., Quelques applications de la cohomologie d’intersection, in Séminar Bourbaki, Vol. 24 (1981–1982), Astérisque, vol. 92–93 (Société Mathématique de France, Paris, 1982), 249273.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Compositio Mathematica
  • ISSN: 0010-437X
  • EISSN: 1570-5846
  • URL: /core/journals/compositio-mathematica
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


MSC classification


Altmetric attention score

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed